Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest alternate medicine for Pregabalin in treating neuropathic pain in cancer patients

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2034 Questions

default
Posted on Mon, 19 Oct 2015 in Brain and Spine
Question: Hi,
What pain relief medications are suitable as an adjunct to pregabalin spinal cancer?
doctor
Answered by Dr. Dariush Saghafi 51 minutes later
Brief Answer:
Breakthrough Cancer pain is VERY CHALLENGING to treat

Detailed Answer:
Very sorry to hear that your BIL is suffering from metastatic bony lesions. In oncology this is one of the most challenging and difficult forms of Cancer Pain to adequately treat. Breakthroughs are constantly occurring and often do not really involve specific triggers, etc.

Here is a list of commonly employed drugs for this type of pain. You will want to ask either the surgeon or anesthesiologist opinions directly from them as to their preferences for breakthrough pain.

1. sublingual ketamine (high potential for addiction)
2. High dose and frequent corticosteroid infusions either manually or by your symptoms.
3. Levobupivicaine (anesthetic)
4. Xgeva (preventative used in conjunction with PAIN MEDICATIONS in order to avoid bone fractures and compressions which can escalate pain level).
5. Oxcarbazepine, Phenytoin, Carbamazepine, Nortriptyline, Amitriptyline, Lamotrigine, and Topiramate

Best of luck.

I hope these suggestions satisfactorily address your question and give some additional information you can discuss with your doctor for how to attack this problem. If so, may I ask your favor of a HIGH STAR RATING with some written feedback?

Also, if there are no other comments, may I ask you not forget to CLOSE THE QUERY on your end so the question can be transacted and archived for further reference by colleagues as necessary?

You are invited to direct more comments or inquiries to me in the future by going to my web address at:

bit.ly/drdariushsaghafi

I would be honored to answer you quickly and comprehensively.

Please keep me informed as to the outcome of your situation.

The query has required a total of 19 minutes of physician specific time to read, research, and compile a return envoy to the patient.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics ,  

Recent questions on  Lamotrigine

doctor1 MD

Hello I am a 16 year old female on several medications I ve been taking daily for years. I want to know what effect they re having on my body and the long term effects these will have on my body. I take one pill of Seroquel XR(150mg), three pills of Prozac(20mg each), one Adderall XR(20mg), and one Lamictal(200mg). Lately I haven t been eating healthy because nothing seems good to me.

doctor1 MD

I am taking a titration starter pack of lamictal xr and I am on the third day of 50mg I have 1 1/2 weeks of the 50mg left before I go up to 100mg, I am also taking 200mg of Zonisamide (Zonegran) I have a lot of nausea (no vomiting) and a lot of dizziness like motion sickness. Kinda like riding backwards in a car. Will these side effects go away with use?

doctor1 MD

My husband has switched his Keppra and his Lamictal to the generic versions (Levetiracetam and Lamotrigine). It has been a couple of months now and he is not feeling well, running slight fever and sluggish. Last week he had a TIA. Could the generic versions of his meds be causing these problems?

doctor1 MD

I have been taking Dilatin (200mg) twice a day for about 20 years now. Because Dilatin has many side affects and I ve been on that drug for so long, we ve both decided that we should start to wean me off of it. So my doctor has now recently started me on Lamotrigine and has gradually increased my dosage to the desired amount which is 150mg, twice a day. So my concern is: I take Dilatin twice daily. In this process of decreasing my Dilatin, my doctor is saying to take 330mg just once a day for 2 weeks and then gradually decrease every 2 weeks which sounds fine except that it seems kind of unsafe to me in the sense that my body is used to taking that medication twice a day. Common sense tells me that I should take 130mg in the morning and 200mg in the evening. Does it matter or make any difference whether I take 330mg once a day vs. 130mg in the morning and 200mg in the evening??

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?

doctor1 MD

divalproex dr 500mg for a 90 yrs man?